The permutation group method for the dilogarithm
Annali della Scuola Normale Superiore di Pisa - Classe di Scienze, Serie 5, Volume 4 (2005) no. 3, p. 389-437

We give qualitative and quantitative improvements on all the best previously known irrationality results for dilogarithms of positive rational numbers. We obtain such improvements by applying our permutation group method to the diophantine study of double integrals of rational functions related to the dilogarithm.

Classification:  11J82,  33B30,  20B35
@article{ASNSP_2005_5_4_3_389_0,
     author = {Rhin, Georges and Viola, Carlo},
     title = {The permutation group method for the dilogarithm},
     journal = {Annali della Scuola Normale Superiore di Pisa - Classe di Scienze},
     publisher = {Scuola Normale Superiore, Pisa},
     volume = {Ser. 5, 4},
     number = {3},
     year = {2005},
     pages = {389-437},
     zbl = {1170.11316},
     mrnumber = {2185863},
     language = {en},
     url = {http://www.numdam.org/item/ASNSP_2005_5_4_3_389_0}
}
Rhin, Georges; Viola, Carlo. The permutation group method for the dilogarithm. Annali della Scuola Normale Superiore di Pisa - Classe di Scienze, Serie 5, Volume 4 (2005) no. 3, pp. 389-437. http://www.numdam.org/item/ASNSP_2005_5_4_3_389_0/

[1] F. Beukers, A note on the irrationality of ζ(2) and ζ(3), Bull. London Math. Soc. 11 (1979), 268-272. | MR 554391 | Zbl 0421.10023

[2] E. Bombieri, On G-functions, In: “Recent Progress in Analytic Number Theory”, H. Halberstam and C. Hooley (eds.), Durham, 1979, Academic Press, London-New York, 1981, vol. 2, 1-67. | MR 637359 | Zbl 0461.10031

[3] M. Hata, Rational approximations to the dilogarithm, Trans. Amer. Math. Soc. 336 (1993), 363-387. | MR 1147401 | Zbl 0768.11022

[4] G. Rhin and C. Viola, On a permutation group related to ζ(2), Acta Arith. 77 (1996), 23-56. | MR 1404975 | Zbl 0864.11037

[5] G. Rhin and C. Viola, The group structure for ζ(3), Acta Arith. 97 (2001), 269-293. | MR 1826005 | Zbl 1004.11042

[6] C. L. Siegel, Über einige Anwendungen diophantischer Approximationen, Abh. Preuss. Akad. Wiss., 1929, n. 1; Gesammelte Abhandlungen, Band I, Springer-Verlag, Berlin-Heidelberg, 1966, 209-266. | JFM 56.0180.05

[7] C. Viola, On Siegel's method in diophantine approximation to transcendental numbers, Rend. Sem. Mat. Univ. Pol. Torino 53 (1995), 455-469. | MR 1452398 | Zbl 0873.11043